MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-5-15-HX-SS
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): three axium prime coils were returned for analysis within a shipping box; within an their axium prime coil outer cartons; within their opened axium prime coil inner pouches and within individual dispenser tracks.The axium prime coils were returned within their introducer sheaths.Visual inspection/damage location details: (pli-10) the axium prime coil pushwire was found to be bent at ~114.8cm from proximal end.The implant coil was found to be stretched and damaged within the introducer sheath.The coil was unable to be pushed out from within the introducer sheath for further evaluation as it was found to be stuck within the introducer sheath.All other subassemblies appeared to be normal, and no other anomalies were observed.(pli-20) the axium prime coil pushwire was found to be kinked at ~26.2cm and at ~33.5cm from proximal end.The implant coil was found to be stretched and damaged within the introducer sheath.The coil was unable to be pushed out from within the introducer sheath for further evaluation as it was found to be stuck within the introducer sheath.All other subassemblies appeared to be normal, and no other anomalies were observed.(pli-30) the axium prime coil pushwire was found to be broken at actuator interface.The coin was found to be not against the lumen stop.The shield coil was found to be stretched.The implant coil was found to be already detached and not returned.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the axium prime coils could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ were confirmed.However, the cause could not be determined.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The model and lot numbers were not provided; therefore, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and became stuck in the middle of the catheter.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for neurovascular abnormalities (e.G.Arteriovenous malformations or fistulae) with a ccf grade type of abnormality.It was unknown if the abnormality was located in the eloquent region.The patient¿s blood flow was normal and vessel tortuosity was moderate.The catheter was not damaged.It was unknown if the coil was damaged.It was a ccf case and when pushing coils through the catheter, they faced high resistance.Coil (lot # 228640123) pushwire was damaged at the proximal segment.The healthcare provider removed the coils and went with other coils.There were no patient symptoms or complications associated with this event.Additional information was received that the patient was being treated for a 6mm carotid cavernous fistula.Vessel tortuosity was moderate.The cause of the resistance was not determined.The coil came out very smoothly from the sheath.The catheter used was not a medtronic product.There were no issues that resulted in the damage that was found.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20824749
Report Number9617601-2024-00366
Device Sequence Number8716607
Product Code KRD
UDI-Device Identifier00847536038578
UDI-Public00847536038578
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-5-15-HX-SS
Device Catalogue NumberAPB-5-15-HX-SS
Device Lot Number228640123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown